IDEAS home Printed from https://ideas.repec.org/p/huj/dispap/dp649.html
   My bibliography  Save this paper

Consistent Voting Systems Revisited: Computation and Axiomatic Characterization

Author

Listed:
  • Bezalel Peleg

Abstract

We add two results to the theory of consistent voting. Let M be the set of all survivors of some feasible elimination procedure. We prove that i) M can be computed in polynomial time for each profile of preferences and ii) M is characterized by anonymity, non- imposition, Maskin monotonicity, and additive blocking.

Suggested Citation

  • Bezalel Peleg, 2013. "Consistent Voting Systems Revisited: Computation and Axiomatic Characterization," Discussion Paper Series dp649, The Federmann Center for the Study of Rationality, the Hebrew University, Jerusalem.
  • Handle: RePEc:huj:dispap:dp649
    as

    Download full text from publisher

    File URL: http://ratio.huji.ac.il/sites/default/files/publications/dp649.pdf
    Download Restriction: no

    References listed on IDEAS

    as
    1. Holzman, Ron, 1986. "On strong representations of games by social choice functions," Journal of Mathematical Economics, Elsevier, vol. 15(1), pages 39-57, February.
    2. Oren, Ishai, 1981. "The structure of exactly strongly consistent social choice functions," Journal of Mathematical Economics, Elsevier, vol. 8(3), pages 207-220, October.
    3. Bezalel Peleg & Hans Peters, 2006. "Consistent voting systems with a continuum of voters," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 27(3), pages 493-493, December.
    4. Muller, Eitan & Satterthwaite, Mark A., 1977. "The equivalence of strong positive association and strategy-proofness," Journal of Economic Theory, Elsevier, vol. 14(2), pages 412-418, April.
    5. Dutta, Bhaskar & Pattanaik, Prasanta K, 1978. "On Nicely Consistent Voting Systems," Econometrica, Econometric Society, vol. 46(1), pages 163-170, January.
    6. Peleg, Bezalel, 1978. "Consistent Voting Systems," Econometrica, Econometric Society, vol. 46(1), pages 153-161, January.
    7. Gibbard, Allan, 1973. "Manipulation of Voting Schemes: A General Result," Econometrica, Econometric Society, vol. 41(4), pages 587-601, July.
    Full references (including those not matched with items on IDEAS)

    More about this item

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:huj:dispap:dp649. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael Simkin). General contact details of provider: http://edirc.repec.org/data/crihuil.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.